Texas, 2016Flash Flood in Texas, June 27, 2016
June 27, 2016 · NWS MAF · 1 event in 1 county or zone
An upper level ridge was centered over the Four Corners Region and an upper low was just west of the Pecos River. There was a lot of moisture in the atmosphere which contributed to heavy rain and flash flooding across West Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level ridge was centered over the Four Corners Region and an upper low was just west of the Pecos River. There was a lot of moisture in the atmosphere which contributed to heavy rain and flash flooding across West Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 27, 10:36 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 27, 10:36 AM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1136 AM CDT MON JUN 27 2016
.DISCUSSION...
The latest Aviation Discussion is included below.
&&
.AVIATION...
MVFR ceilings have lifted somewhat with slowly warming temperatures,
so expect VFR conditions at most area terminals through tonight.
There will be a chance of showers, and perhaps an isolated
thunderstorm or two, so will include RA with lower ceilings at most,
if not all, terminals through the afternoon.
&&
.PREV DISCUSSION... /issued 935 AM CDT MON JUN 27 2016/
Sending a forecast update this morning to increase PoPs areawide
as the upper low and daytime heating continue to generate
widespread showers and thunderstorms. With PWATs over 1.5 inches,
some of these storms will have the potential to produce 2-3
inches of rain in an hour, so added heavy rain as well. Finally,
high temperatures were lowered several degrees due to the expected
cloud cover and rain.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 86 69 92 71 / 40 10 10 10
Carlsbad 88 67 93 68 / 30 20 10 10
Dryden 87 72 96 75 / 40 10 10 10
Fort Stockton 85 69 93 70 / 70 10 10 0
Guadalupe Pass 79 62 84 65 / 30 30 20 10
Hobbs 84 66 88 67 / 40 10 10 10
Marfa 78 60 84 60 / 60 40 30 10
Midland Intl Airport 83 69 93 70 / 60 10 10 10
Odessa 83 70 92 70 / 70 10 10 10
Wink 83 68 95 71 / 70 10 10 10
&&
.MAF Watches/Warnings/Advisories...
NM...None.
TX...None.
&&
Hazardous weather outlook, Jun 27, 8:26 AM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
926 AM CDT MON JUN 27 2016
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281430-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
926 AM CDT MON JUN 27 2016 /826 AM MDT MON JUN 27 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT WEST
TEXAS AND SOUTHEAST NEW MEXICO TODAY, AND PERHAPS TONIGHT.
LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY
THREAT, HOWEVER SOME OF THE STRONGER THUNDERSTORMS OVER THE
HIGHER TERRAIN COULD PRODUCE STRONG WIND GUSTS OVER 55 MPH THIS
AFTERNOON. FREQUENT LIGHTNING STRIKES WILL ALSO ACCOMPANY THE
STRONGER STORMS THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
Flash Flood, Terrell
- When
- June 27, 12:15 PM CST to 1:30 PM CST
- Where
- Terrell County, 33.58 mi NNE of Dryden to 34.34 mi NNE of Dryden
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.467, -101.830
Heavy rain fell across Terrell County and produced flash flooding fifteen miles south of Sheffield. Six to twelve inches of water was reported running over State Highway 349 at Independence Creek. No damage was reported.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Mississippi, June 27, 20161 death · $253,000 · 53 kt wind · 8 events
- Flash Flooding in West Virginia, June 27, 2016$516,000 · 5 events
- Flash Flooding in Virginia, June 27, 2016$77,000 · 7 events
- Hail and Damaging Winds in Nebraska, June 27, 2016$41,000 · 2 in hail · 14 events
- Flash Flood and Damaging Winds in Texas, June 27, 2016$55,000 · 3 events
- Flash Flood in South Carolina, June 27 to 28, 2016$50,000 · 1 event
- Flash Flooding and Dust Storm in Arizona, June 27 to 30, 2016$26,000 · 54 kt wind · 10 events
- Damaging Winds in Georgia, June 27 to 28, 2016$23,000 · 50 kt wind · 5 events
- Tornadoes and Hail in Colorado, June 27, 2016EF0 · 15 events
- Flash Flood and Hail in Nebraska, June 27, 20161.75 in hail · 10 events
- Flash Flooding and Flood in Virginia, June 27 to 29, 20168 events
- Tornado and Hail in Colorado, June 27, 2016EF0 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 644757.